Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2014, 3:13 PM EDT for Clayton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2014, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 24, 2014, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
531
WWUS82 KFFC 241913
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU JUL 24 2014
GAZ055-241945-
313 PM EDT THU JUL 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CLAYTON COUNTY
UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLENWOOD...MOVING EAST AT 20 MPH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3360 8443 3365 8431 3365 8429 3363 8426
3360 8425 3359 8424 3357 8426 3355 8437
TIME...MOT...LOC 1913Z 270DEG 16KT 3363 8425
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:51 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 24, 1:51 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT THU JUL 24 2014 .PREV DISCUSSION... /ISSUED 1132 AM EDT THU JUL 24 2014/ UPDATE... HAVE GONE THROUGH AND REDUCED POPS THIS MORNING BUT HAVE PRETTY MUCH LEFT AFTERNOON TRENDS ALONE WITH THE APPROACH OF THE COLD FRONT EXPECTED TO TRIGGER SHOWERS AND THUNDERSTORMS. HRRR HAS BEEN PRETTY STEADFAST IN DEVELOPING CONVECTION ACROSS NORTH GEORGIA AROUND 18Z THOUGH SOME OTHER HIRES MODELS DID START BACKING OFF ON CONVECTION WITH OVERNIGHT RUNS. TEMPERATURES IN PRETTY GOOD SHAPE BUT DEWPOINTS ARE RUNNING HIGHER THAN FORECAST SO HAVE MADE SOME TWEAKS THERE. ALL IN ALL...NOT ENOUGH CHANGE TO WARRANT AN UPDATE TO ZONE PRODUCTS. TDP PREV DISCUSSION... /ISSUED 732 AM EDT THU JUL 24 2014/ SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED AT 456 AM EDT THU JUL 24 2014/ A COLD FRONT CURRENTLY ACROSS NORTH TN IS PROGGD BY MODELS TO SAG SOUTHWARD TODAY. ALTHOUGH THE NAM IS SLIGHTLY SLOWER THAN THE GFS... A BLEND IN TIMING WOULD PUSH THE FRONT INTO NORTH GA BY LATE THIS MORNING... THEN ACROSS THE ATLANTA METRO AROUND LATE AFTERNOON OR EARLY EVENING. THE NAM STALLS THE FRONT NEAR OR JUST NORTH OF ATLANTA THIS EVENING... BUT EXPECT THE DEVELOPING MID TO UPPER NW FLOW ALOFT TO BE SUFFICIENT TO PUSH THE FRONT SOUTH OF ATLANTA TONIGHT AS THE GFS INDICATES. EITHER WAY...THE GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE DURING DAYTIME HEATING TODAY AS WEAK DISTURBANCES TRAVERSE THROUGH THE UPPER TROUGH AND HELP SPARK CONVECTION ALONG AND AHEAD OF THE SLOW MOVING FRONT. WITH SOME UNCERTAINTY OF THE FRONTS LOCATION TONIGHT... WILL SHOW A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR ATLANTA AND AREAS SOUTHWARD THROUGH MIDNIGHT... THEN SHIFT THIS POTENTIAL MAINLY SOUTH OF ATLANTA AFTER MIDNIGHT. EXPECT A SLIGHTLY DRIER/COOLER AIR MASS TO FILTER INTO NORTH GA TONIGHT AND POSSIBLY HANG AROUND ON FRIDAY... BUT MODELS ARE HINTING AT THE FRONT DRIFTING BACK INTO NORTH GA FRIDAY AFTERNOON. THIS WILL WARRANT HOLDING ONTO AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR AREAS FROM ATLANTA SOUTHWARD ON FRIDAY. ALTHOUGH CANNOT RULE OUT AN ISOLATED STRONG OR SEVERE STORM THIS AFTERNOON WITH MODERATE CAPE VALUES IN THE 2000-2500 J/KG RANGE... EXPECT THIS THREAT TO BE MINIMAL AS WIND SHEAR AND FRONTAL FORCING WILL BE WEAK. SPC IS SHOWING ONLY A GENERAL THUNDER OUTLOOK FOR THE AREA THROUGH FRIDAY... AND THIS LOOKS REASONABLE EACH DAY. WIDESPREAD RAINFALL AMOUNTS SHOULD AVERAGE AROUND ONE HALF INCH OR LESS... WITH SOME ISOLATED SLIGHTLY HIGHER AMOUNTS POSSIBLE. THEREFORE... FLOOD PROBLEMS ARE NOT EXPECTED AT THIS TIME. AS FOR TEMPS...CLOUDS AND PRECIP SHOULD HELP HOLD HIGHS DOWN IN THE LOWER TO MID 80S ACROSS MAINLY NORTH GA TODAY WHILE CENTRAL GA HEATS UP INTO THE UPPER 80S TO LOWER 90S. EXPECTING SLIGHTLY COOLER LOWS MOSTLY IN THE 60S FOR MUCH OF NORTH GA TONIGHT BEHIND THE FRONT. THE COOLER TEMPS ARE SHORT-LIVED AS HIGHS CLIMB BACK INTO THE UPPER 80S TO LOWER 90S FOR MOST AREAS ON FRIDAY. A MAV AND MET BLEND WITH SOME TWEAKS LOOKED REASONABLE THROUGH THE SHORT TERM. 39 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 456 AM EDT THU JUL 24 2014/ MODELS CONTINUE TO SHOW A FEW UPPER LEVEL DISTURBANCES TO TRAVERSE THE REGION OVER THE WEEKEND. SURFACE HIGH SHOULD KEEP POPS TO A MINIMUM SATURDAY...AND WITH FRONT APPROACHING THE AREA SUNDAY...HIGH WILL LOSE CONTROL OF THE AREA AND ALLOW FOR INCREASING RAIN CHANCES. EXTENDED PERIODS ARE STILL LARGELY DOMINATED BY THIS STRONG COLD FRONT /ANOMALOUS FOR LATE JULY/ AND MODELS AGREE WITH PUSHING IT THROUGH NORTH AND CENTRAL GEORGIA BY LATE MONDAY. DEEP LONGWAVE TROUGH REMAINS POSITIONED OVER THE AREA THROUGH MUCH OF NEXT WEEK...KEEPING LOWER DEW POINTS AND COOLER TEMPERATURES IN PLACE IN THE WAKE OF THE COLD FRONT. SOME MOISTURE DOES LOOK TO CREEP BACK NORTHWARD AS BOUNDARY REMAINS OVER SOUTH GEORGIA...AND HAVE GENERALLY INCLUDED SLIGHT CHANCE POPS IN THE FAR SOUTHERN PORTIONS OF THE CWA THROUGH WEDNESDAY. BEGINNING TUESDAY...SHOULD SEE BELOW AVERAGE TEMPERATURES WITH HIGHS IN THE UPPER 70S NORTH AND LOW 80S ELSEWHERE...AND LOWS IN THE 60S. STRONG TO SEVERE STORMS MAY ACCOMPANY THE FRONT AS IT PUSHES THROUGH THE AREA MONDAY WITH MODELS CONTINUING TO ADVERTISE A COMBINATION OF DECENT SHEAR AND INSTABILITY. WITH SOME UNCERTAINTY IN THE FORECAST MODELS REGARDING THE TIMING OF THIS SYSTEM...THE SEVERE POTENTIAL WILL NEED TO CONTINUE TO BE MONITORED. 31 && .AVIATION... 18Z UPDATE... SHRA AND TSRA INCREASING W/ A LINE OF CONVECTION ACROSS THE METRO ATLANTA AREA. HAVE KEPT TEMPO GROUP TO COVER. OTHERWISE JUST VCSH THROUGH ABOUT 02Z NORTH AND 04Z SOUTH WITH A DECREASE IN CLOUD COVER THEREAFTER. SOME HINTS AT IFR CIGS AT CSG BUT THINK THAT COVERAGE WOULD BE SCT AT BEST BUT WILL REEVALUATE. MVFR FOG EXPECTED AT MOST SITES FRIDAY MORNING. WINDS GENERALLY W TO NW THROUGH THE PERIOD WITH LOW-END GUSTS THIS AFTERNOON...NEARLY CALM OVERNIGHT NIGHT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF DIMINISHING CONVECTION. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 69 89 69 / 60 30 10 5 ATLANTA 87 70 88 72 / 60 30 10 5 BLAIRSVILLE 82 61 83 61 / 60 20 10 5 CARTERSVILLE 87 68 88 68 / 60 20 5 5 COLUMBUS 89 73 90 74 / 60 30 30 5 GAINESVILLE 86 69 87 69 / 60 30 10 5 MACON 90 71 92 72 / 50 30 30 10 ROME 86 68 88 67 / 60 20 5 0 PEACHTREE CITY 88 69 88 69 / 60 40 20 5 VIDALIA 92 73 92 74 / 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 24, 12:02 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EDT THU JUL 24 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1202 PM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. DISCUSSION... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY A FRONT AS IT PUSHES SOUTHEASTWARD THROUGH THE AREA THIS AFTERNOON AND INTO TONIGHT. STORM CHANCES ARE GREATER THIS AFTERNOON WITH THE INFLUENCE OF DIURNAL HEATING. THE MAIN CONCERN WILL BE HEAVY RAINFALL...AND ALTHOUGH A FEW STORMS MAY BE STRONG...NO SEVERE STORMS ARE EXPECTED AT THIS TIME. SLOW MOVING STORMS OR STORMS THAT TRAIN OVER THE SAME AREA COULD PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STORM CHANCES GENERALLY DECREASE ACROSS THE AREA FRIDAY AND SATURDAY...WITH ISOLATED STORMS POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA. SCATTERED THUNDERSTORMS RETURN SUNDAY AND INCREASED CHANCES ARE EXPECTED MONDAY AS ANOTHER FRONT IMPACTS THE AREA. MONDAY THROUGH EARLY TUESDAY LOOKS TO HAVE THE HIGHER CHANCES FOR STRONG AND POSSIBLY SEVERE STORMS. BEHIND THE FRONT DRY CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 24, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU JUL 24 2014
GAZ055-241945-
313 PM EDT THU JUL 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CLAYTON COUNTY
UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLENWOOD...MOVING EAST AT 20 MPH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3360 8443 3365 8431 3365 8429 3363 8426
3360 8425 3359 8424 3357 8426 3355 8437
TIME...MOT...LOC 1913Z 270DEG 16KT 3363 8425The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:53 PM EDT | Special Weather Statement | FFC | Haralson | 52 min |
| Jul 24, 4:12 PM EDT | Special Weather Statement | FFC | Cobb | 48 min |
| Jul 24, 4:47 PM EDT | Special Weather Statement | FFC | Jackson | 43 min |
| Jul 24, 5:37 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 38 min |
| Jul 24, 6:29 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 46 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.